How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11014
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I have Hashimoto Thyroiditis and have had this since I was

Resolved Question:

I have Hashimoto Thyroiditis and have had this since I was 27 and I am now 58. I saw my doctor in December and because my TSH was 0 she decided to take me off my Cytomel and Synthroid. I was in last week for a check up and she did another TSH and it is now 74.9 yes 74.9. I almost died when she told me that. She has started me back on Synthroid but only 25 MCG and said she would re-check in three months. With that high of a TSH I would think that the dosage should have been higher and checked more frequently. I am the one suffering now and I want another opinion as to what I should do. I am exhausted, puffy eyes, face which she says isn't caused by this TSH reading but I would like to know if that would be one of the side effects. Should I consult another doctor?
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Rick replied 4 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

I think you hit the nail on the head. It is time to find another doctor, have all your records transferred and tell all your friends who use her to do the same.

Dr. Rick :

As far as the correct dosage of synthroid it is hard for me to comment on that without examining you in person and reviewing your history and labs. I suggest you call a new doctor today and make an appointment for the near future.

Dr. Rick :

Does this make sense to you?

Customer:

I am very, very concerned about having a TSH of 74.9 and she is acting like its no big deal. Would this cause very swollen eyes and face. I know I am exhausted all the time and it amazes me that I have not gained any weight with it being this high

Dr. Rick :

Yes. It could

Dr. Rick :

I really can't imaging stopping it completely......

Customer:

I literally feel terrible and have no energy and can't sleep. I am also on Elavil 200mg per day and she added Ambien 5mg as I work night shift and have not been getting more then 3-4 hours of sleep a day so are these 2 meds safe together?

Dr. Rick :

Is this person an MD, nurse practitioner, PA or ?

Customer:

Internal Medicine

Dr. Rick :

There is a small risk of decreased breathing when using those two meds together, although mostly in the elderly and infirm

Dr. Rick :

I think you will be ok on those together.

Dr. Rick :

Ok...well, she's got the training.....but still time to switch docs

Customer:

Should I see an endocrinologist or just another family practice doctor?

Dr. Rick :

That is a good question. If an endocrinologist is available I think that is who I would go to .....at least until things are balanced out again.

Customer:

I was in to see her today as I have pulled muscles in my neck and back and she also put me on Methocarbamol 500 mg 2 QID is that OK I now feel I have to question everything she did

Customer:

Is the TSH so high that it could cause any serious problems?

Dr. Rick :

Yes. That is OK....and if you feel the need to question everthing she does you better sign up for the monthly "one price for unlimited questions" on just answer....better yet, find a new docto.

Dr. Rick :

Does this make sense to you?

Customer:

Yes it does. I am really concerned now as I only weigh 101 as it is and if anything I should have seen some real weight gain and have not. I will see another doctor for sure but there is nothing life threatening with that high of a TSH right?

Dr. Rick :

Nope....don't think you are gonna die anytime soon from anything that has happened.

Dr. Rick :

:)

Customer:

Well thanks that's good news!!! I appreciate your help and I will finf another doctor ASAP

Dr. Rick :

My pleasure. Best of luck to you. Take care.

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)


I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and please give me positive feedback for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.


 

Dr. Rick and other Eye Specialists are ready to help you
Expert:  Dr. Rick replied 4 years ago.
Let me know if there is anything else you would like to discuss pertaining to this issue.